MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ECHELON HA STD 260 BOW S 12 L; PRSTH,HP,SM-CNSTRN,NCMN,MTL/PLY,NN-PRS,CLCM-PHSPHT

SMITH & NEPHEW, INC. ECHELON HA STD 260 BOW S 12 L; PRSTH,HP,SM-CNSTRN,NCMN,MTL/PLY,NN-PRS,CLCM-PHSPHT
Model Number 71344412
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery was performed due to loosening after a fall onto the left hip, subsequent to a first revision hip surgery.Implanted devices: size 15 left 260 standard echelon stem with associated ceramic head 32 +4.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to loosening after a fall onto the left hip.Once opened, it was discovered the stem was very loose.The affected echelon coated stem and biolox delta head, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.Review of the risk management files identified the reported failure as potential adverse events.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.As reported, potential cause of loosening is probably the patient traumatic injury.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, this complaint will be reopened and reevaluated.We consider this investigation closed.

Brand Name
ECHELON HA STD 260 BOW S 12 L
Common Device Name
PRSTH,HP,SM-CNSTRN,NCMN,MTL/PLY,NN-PRS,CLCM-PHSPHT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9706231
Report Number1020279-2020-00535
Device Sequence Number14308334
Product Code MEH
UDI-Device Identifier00885556023549
UDI-Public00885556023549
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K023302
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/12/2022
Device Model Number71344412
Device Catalogue Number71344412
Device Lot Number07BM14829C
Initial Date Received by Manufacturer 02/07/2020
Supplement Date Received by Manufacturer05/29/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR